Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 415, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2009, 3:15 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2009, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 28, 2009, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 282015
SVRJAN
MSC025-087-282115-
/O.NEW.KJAN.SV.W.0415.090628T2015Z-090628T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SUN JUN 28 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
NORTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 415 PM CDT
* AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CALEDONIA
TO 12 MILES NORTHWEST OF MONTPELIER MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTPELIER BY 335 PM CDT...
CALEDONIA BY 340 PM CDT...
KOLOLA SPRINGS...GRIFFITH AND PALA ALTO BY 350 PM CDT...
COLUMBUS AFB BY 355 PM CDT...
WEST POINT BY 405 PM CDT...
STEENS AND WAVERLY BY 410 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3348 8829 3350 8865 3358 8865 3358 8889
3374 8902 3377 8898 3376 8894 3382 8891
3382 8872 3369 8871 3369 8849 3367 8848
3370 8837 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 2014Z 310DEG 29KT 3382 8843 3388 8905
$$
402 follow-up statements
000
WWUS54 KJAN 282041
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT SUN JUN 28 2009
MSC025-087-282115-
/O.CON.KJAN.SV.W.0415.000000T0000Z-090628T2115Z/
CLAY MS-LOWNDES MS-
341 PM CDT SUN JUN 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN LOWNDES AND CLAY COUNTIES...
AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CALEDONIA TO MONTPELIER MOVING
SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KOLOLA SPRINGS...GRIFFITH AND PALA ALTO BY 350 PM CDT...
COLUMBUS AFB BY 355 PM CDT...
WEST POINT BY 405 PM CDT...
STEENS AND WAVERLY BY 410 PM CDT...
COLUMBUS AND TIBBEE BY 415 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3348 8829 3350 8865 3358 8865 3358 8889
3374 8902 3377 8898 3376 8894 3382 8891
3382 8872 3369 8871 3369 8849 3367 8848
3370 8837 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 2041Z 310DEG 29KT 3368 8823 3374 8885
$$
40000
WWUS54 KJAN 282107
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT SUN JUN 28 2009
MSC025-087-282116-
/O.EXP.KJAN.SV.W.0415.000000T0000Z-090628T2115Z/
CLAY MS-LOWNDES MS-
407 PM CDT SUN JUN 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOWNDES AND CLAY
COUNTIES EXPIRES AT 415 PM CDT...
THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LIMITS FROM NEAR COLUMBUS TO JUST NORTH OF
STARKVILLE MOVING SOUTHEAST AT 35 MPH. THE WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR NORTHEASTERN MISSISSIPPI.
LAT...LON 3348 8829 3350 8865 3358 8865 3358 8889
3374 8902 3377 8898 3376 8894 3382 8891
3382 8872 3369 8871 3369 8849 3367 8848
3370 8837 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 2106Z 000DEG 26KT 3350 8833 3351 8888
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:20 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 28, 10:20 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT SUN JUN 28 2009 .UPDATE...DEFINITELY A TRICKY FORECAST FOR TODAY AS FAR AS JUDGING THE POTENTIAL COVERAGE AND TIMING OF CONVECTIVE DEVELOPMENT. A FEW OUTFLOW BOUNDARIES ARE CURRENTLY COMING DOWN INTO NORTHERN ZONES...TRIGGERING A FEW CUMULUS UP AROUND HIGHWAY 82 AND EVEN TRYING TO GET A SHOWER GOING. THIS IS NOT THE MAIN FRONT WITH THE BIG FRONTAL FEATURE NOT EXPECTED TO GET DOWN INTO HIGHWAY 82 UNTIL LATE THIS AFTERNOON AND THEN MOVING SOUTH TO I-20 LATER ON THIS EVENING. THIS FRONT WILL BE A GOOD SOURCE OF CONVERGENCE FOR CONVECTIVE DEVELOPMENT...BUT AT LEAST ISOLATED STORMS WILL LIKELY FORM AHEAD OF THE FRONT BY LATE THIS AFTERNOON AS LOW LEVEL FLOW BECOMES BROADLY CYCLONIC AND CONVERGENT AND THE UPPER RIDGE STARTS BREAKING DOWN. BUT UNTIL LATER THIS AFTERNOON THE ATMOSPHERE OVER OUR REGION WILL PROBABLY HOLD ON TO MANY CAPPING AND AND DRYING INFLUENCES FROM THE UPPER RIDGE...MAKING IT HARD TO CONVECT. TEMPERATURES WILL HEAT UP ONCE AGAIN AND WILL HAVE POTENTIAL TO GET EVEN HOTTER THAN YESTERDAY IN MANY SPOTS. THE ONE LIMITING FACTOR TO TEMPS ALONG AND NORTH OF I-20 MIGHT BE SOME HIGHER CLOUDS COMING IN FROM THE NORTH WHICH WOULD LIMIT INSOLATION. MODELS STILL GENERALLY SHOW MANY DIFFERENCES WITH THEIR CONVECTIVE EVOLUTIONS THROUGH THIS EVENING. OVERALL THINKING HAS NOT CHANGED MUCH...WITH THE THOUGHT THAT ISOLATED STORMS WILL BREAK OUT IN ALL AREAS LATE THIS AFTERNOON WITH ACTIVITY GETTING MORE CONSOLIDATED AROUND 5 OR 6 PM IN NORTHERN ZONES. THIS MORE CONCENTRATED CONVECTION WILL TRY TO SHIFT DOWN THROUGH THE I-20 CORRIDOR IN THE EVENING BEFORE PROBABLY FALLING APART LATE TONIGHT. STILL LOOKS LIKE THERE WILL BE OPPORTUNITIES FOR SEVERE WEATHER...MAINLY WIND...AS DOWNDRAFT CAPES WILL BE HIGH AND A FEW LOOSELY ORGANIZED STORM CLUSTERS MAY POSSIBLY MOVE DOWN TOWARD I-20 IN THE EVENING. LATEST UPDATES (WHICH WERE RATHER MINOR) ARE SHIPPED WITH HEAT ADVISORY LEFT INTACT THROUGH THE REST OF THE DAY. /BB/ && .SHORT TERM...TODAY THRU MONDAY NIGHT...PERSISTENT MID/UPPER RIDGE WILL FINALLY BEGIN TO LOOSEN ITS GRIP ON THE CWA TODAY. PHASING OF COLD CORE OVER THE UPPER MS VALLEY AND COLD CORE LOW OVER NEW ENGLAND WILL ALLOW FOR A MORE PROMINENT NW FLOW TO SET UP OVER THE REGION AND DROP A COLD FRONT ACROSS THE CWA. BOTH NAM AND GFS ARE IN AGREEMENT WITH THIS SCENARIO...BUT DIFFERENCES DO EXIST IN THE TIMING OF THE FRONT AND ASSOCIATED CONVECTION. NAM A BIT FASTER WITH THE BOUNDARY BRINGING THE MAJORITY OF CONVECTIVE DEVELOPMENT TODAY AND RAPIDLY TAPERING IT OFF IMMEDIATELY BEHIND. GFS WANTS TO KEEP THINGS DRY TODAY WITH CONVECTION BEGINNING TONIGHT. DECIDED TO GO WITH A COMPROMISE BETWEEN THE TWO SOLUTIONS WITH SCATTERED CONVECTION DEVELOPING IN THE NORTH THIS AFTERNOON...SHIFTING TO THE CENTRAL SECTIONS DURING THE EVENING WHILE WANING IN THE NORTH. LOCAL WRF ENSEMBLE ALSO SHOWS THIS SCENARIO. HIGH DCAPE VALUES OF 1500-2000 J/KG MAY ALLOW FOR SOME DECENT WIND GUSTS IN STRONGER STORMS THAT DEVELOP TODAY. CUT TEMPS A FEW DEGREES IN THE NORTH WITH THE EXPECTED CONVECTION AND BUMPED UP A DEGREE OR TWO IN THE SOUTH IMMEDIATELY AHEAD OF THE AFTERNOON FRONTAL BOUNDARY POSITION. WILL CONTINUE HEAT ADVISORY FOR TODAY AND LET IT EXPIRE AT 00Z. COOLER AIR WILL SPREAD INTO THE REGION LATER TONIGHT/MONDAY ALLOWING FOR SOMEWHAT COOLER MAXES ON MONDAY. DECIDED TO GO A LITTLE CLOSER TO THE NAM FOR MAXES MONDAY AS THE GFS SEEMS A BIT TOO COOL. DRIER AIRMASS WILL ALLOW MINS MONDAY NIGHT/TUESDAY MORNING TO REACH THE MID 60S WHICH WILL BE A WELCOME RELIEF./26/ .LONG TERM...TUESDAY THROUGH NEXT SUNDAY...SLIGHTLY LESS HOT DAYS AND SLIGHTLY LESS MUGGY NIGHTS WILL BE ON THE AGENDA FOR THE FIRST HALF OF THE LONG TERM PERIOD. LOOKING AT THE UPPER FLOW...A BROAD UPPER TROUGH WILL DEVELOP OVER THE REGION FOR EARLY NEXT WEEK. THIS WILL HELP TO BRING SOME WEAK BOUNDARIES INTO THE REGION. THE ASSOCIATED UPPER LOW WILL BE CENTERED OVER THE GREAT LAKES. THE AIR BEHIND THE FIRST WEAK FRONT WILL BE A LITTLE DRIER FOR TUESDAY THROUGH WEDNESDAY. THIS WILL PUT A CAP ON OUR RAIN CHANCES THROUGH WEDNESDAY NIGHT. HIGHS FOR TUESDAY AND WEDNESDAY WILL BE IN THE LOWER TO MIDDLE 90S WITH SLIGHTLY LESS HUMID AIR DURING THE AFTERNOONS WITH DEWPOINTS GOING DOWN TO AROUND 60. TUESDAY AND WEDNESDAY NIGHT LOWS WILL RANGE FROM THE MIDDLE 60S TO AROUND 70...WHICH IS CLOSE TO MEX GUIDANCE. AS WE GET INTO THURSDAY THROUGH SUNDAY. ONLY THE 00Z GFS AND 12Z EUROPEAN BUILDS THE RIDGE BACK INTO THE REGION DURING THIS PERIOD...WHILE THE GFS ENSEMBLES AND OTHER MODELS KEEP THE ARKLAMISS UNDER NORTHWEST FLOW UNDER THE UPPER TROUGH. THE 00Z EUROPEAN CAME ACROSS TO THIS SOLUTION OF NORTHWEST FLOW ALOFT. PRECIPITABLE WATER WILL GRADUALLY INCREASE DURING THIS PERIOD THIS WILL HELP SOME ISOLATED CONVECTION TO DEVELOP. WITH NORTHWEST FLOW A SERIES OF WEAK TROFS WILL COME THROUGH COMBINING WITH RESIDUAL CONVECTIVE BOUNDARIES. THE TIMING OF THESE WEAK TROFS IS NOT VERY GOOD AMONG MODEL SOLUTIONS. SO WILL PUT IN LOW MEX POPS FOR THE PERIOD. WITH THE INCREASE IN MOISTURE...MUGGY NIGHTS AND HUMID DAYS WILL COME BACK INTO THE PICTURE. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE 90S...WHICH IS CLOSE TO MEX GUIDANCE AND LOWS WILL GRADUALLY RISE BACK TO THE LOWER 70S BY SATURDAY MORNING WHICH GOES WITH MEX GUIDANCE. AREAS THAT DO RECEIVE SOME NEEDED RAINS DURING THE DAY WILL PLAY HAVOC WITH AFTERNOON HIGHS./17/ && .FIRE WEATHER...THE LONG STRETCH OF HOT AND DRY WEATHER HAS INCREASED FIRE DANGER ACROSS THE FORECAST AREA. MOST AREAS HAVE ONLY SEEN A DAY OR TWO OF RAIN THIS MONTH AND LOCAL FIRE AGENCIES HAVE REPORTED AN INCREASE IN AGGRESSIVE FIRE BEHAVIOR. BURN BANS HAVE BEEN DECLARED IN SEVERAL SOUTH MS COUNTIES. && .AVIATION...THICKENING OUTFLOW CLOUD BAND AT 15-20K FEET ACROSS MOST OF HIGHWAY 82 CORRIDOR THIS MORNING SPREADING SWD AT ALMOST 20KTS. EXPECT CONTINUING VFR CONDITIONS WITH BROKEN CUMULUS 4-5K FEET BUILDING OVER MOST OTHER LOCATIONS THROUGH 20Z. ISOLATED SHRA/TSRA SHOULD DEVELOP ALONG DIFFERENTIAL HEATING AXIS WITH THE CLOUD BAND BY 19Z AND THEN BECOME SCATTERED THROUGH THE I-20 CORRIDOR 22-01Z. CLOUD LAYERS WILL CONTINUE TONIGHT GENERALLY ABOVE 5K FEET AS WILL ISOLATED TSRA MUCH OF THE NIGHT AS ACTUAL FRONT DROPS INTO OUR NRN COUNTIES BY MID AFTERNOON AND THEN SETTLES SWD TO HIGHWAY 84 BY MONDAY MORNING. BROKEN CEILINGS ABOVE 15K FEET CAN BE EXPECTED FOR EARLY MONDAY AS ISOLATED SHRA/TSRA LIKELY TO BECOME CONFINED TO S OF I-20 NEAR TO THE FRONTAL ZONE. THE FRONT SHOULD STALL ALONG I-10 AXIS MONDAY AFTERNOON THROUGH THE EVENING./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 100 73 93 62 / 17 33 11 11 MERIDIAN 100 71 92 62 / 16 27 13 9 VICKSBURG 100 73 94 62 / 15 29 11 10 HATTIESBURG 100 75 94 66 / 13 17 28 19 NATCHEZ 98 74 92 64 / 12 17 23 13 GREENVILLE 96 70 93 63 / 33 21 9 4 GREENWOOD 98 70 92 63 / 34 22 8 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066- 072>074. LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016- 023>026. AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075. && 50/40
Hazardous weather outlook, Jun 28, 2:51 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT SUN JUN 28 2009 MSZ026>033-036>039-044>046-050>052-056>058-292000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 251 PM CDT SUN JUN 28 2009 ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING WINDS OF 65 MPH. AN INCOMING COLD FRONT WILL CROSS THIS AREA AND COMBINE WITH THE HIGH HEAT AND HUMIDITY TO PRODUCE THE SCATTERED THUNDERSTORMS. THE THUNDERSTORMS SHOULD DIMINISH BY 10 PM TONIGHT. THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY COOLER AIR WILL KEEP HEAT INDEXES BELOW 95 DEGREES ON MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THIS EVENING BUT OTHERWISE IS NOT ANTICIPATED THROUGH NEXT SATURDAY. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035- 040>043-047>049-053>055-292000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN- HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON- 251 PM CDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE PRIMARY RISK FROM THESE STORMS WILL BE WIND GUSTS OF 50 TO 60 MPH. AN INCOMING COLD FRONT WILL CROSS THIS AREA AND COMBINE WITH THE HIGH HEAT AND HUMIDITY TO PRODUCE THE SCATTERED THUNDERSTORMS. THE THUNDERSTORMS SHOULD DIMINISH BY 10 PM TONIGHT. THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY COOLER AIR WILL KEEP HEAT INDEXES BELOW 100 DEGREES ON MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY. LAZ024-026-MSZ059>066-072>074-292000- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 251 PM CDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE PRIMARY RISK FROM THESE STORMS WILL BE WIND GUSTS OF 50 MPH. AN INCOMING COLD FRONT WILL CROSS THIS AREA LATE TONIGHT AND COMBINE WITH THE HOT AND MOIST AIR MASS TO PRODUCE THE THUNDERSTORMS WHICH SHOULD DIMINISH BY AROUND MIDNIGHT. THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY COOLER AIR WILL KEEP HEAT INDEXES BELOW 105 DEGREES ON MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Jun 28, 1:36 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT SUN JUN 28 2009 MSZ032-036>038-281920- CHOCTAW MS-HOLMES MS-ATTALA MS-WINSTON MS- 136 PM CDT SUN JUN 28 2009 ...ISOLATED THUNDERSTORMS PRODUCING FREQUENT LIGHTNING NEAR KOSCIUSKO MOVING SOUTHEAST AT 20 MPH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED OVER HESTERVILLE AT 135 PM CDT...MOVING SOUTHEAST AT 20 MPH. OTHER STORMS WERE RAPIDLY DEVELOPING NEAR DURANT AND ACKERMAN. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING...MOVE TO A PLACE OF SAFETY AND LET THE STORMS PASS. PEOPLE IN WESTERN WINSTON...ATTALA...EAST CENTRAL HOLMES AND CHOCTAW COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jun 28, 3:09 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT SUN JUN 28 2009 MSZ026-282105- GRENADA MS- 309 PM CDT SUN JUN 28 2009 ...STRONG THUNDERSTORMS APPROACHING GRENADA LAKE AREA FROM THE NORTH WITH WIND GUSTS UP TO 50 MPH POSSIBLE... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 15 MILES NORTH OF GRENADA AT 306 PM CDT...MOVING SOUTH SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS. IF YOU ARE OUTSIDE OR IN BOATS ON GRENADA LAKE...MOVE TO A PLACE OF SAFETY AND LET THESE STORMS PASS. REMEMBER...LIGHTNING CAN BE A KILLER. PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 48 min |
| Jun 28, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 26 min |
| Jun 28, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.